when i was in 8th grade i was really depressed and i was always saying i'd be better off dead even the littlest fight with my mom or a friend would get to me and i often cried myself to sleep some nights.i was always snappy and one night i lost it i took 8 advil. im not sure what i thought was going to happen or what i was hoping to happen but i was wondering do you think this would be considered suicidal or just being depressed? could 8 advil do anything to a person ? thank you for you time.
Posts: 6 | From: New York | Registered: Jul 2001
| IP: Logged |
Coincidence! I did the exact same thing in grade eight. I took 4 ibuprofen and 4 tylenol, to take my mind off of things. I ended up spending the day in the ER, though, talking to the crisis nurse. www.wingofmadness.com ^^Excellent site for depression info^^
I went to that site Mophead mentioned, and I did 2 different diagnosys tests on depression, and they both said I showed significant signs of clinical depression... but when I think about the questions they made and the answers I gave... I think the great majority of teenagers feel like that at some stage, and we don't see everyone getting treatment... am I wrong?
Posts: 390 | From: * my own little shell * | Registered: Jun 2000
| IP: Logged |
Can i request a move ... to Support Groups?
Onto the question ... It's not good for you. You're supposed to take no more than 8 a day (I think), so popping them all at once makes your liver work overtime.
I also did that tho ... 15 extra strength tylenol and 4-6 gravol. Nothing happened. I didn't even have to go to the hospital ... I did the same thing about 2 months ago w/ something else (naproxen) and all i got was a really bad sore stomach
Sallynah ~ I agree w/ you to an extent ... But some of those symtoms can mean depression. I think it's better to send someone off to their doctor inquiring the possibilities, than be left untreated. Mental health is extremely important ... It's connected to every other aspect of your body
I just need to add something here about advil. It can sooooooooooo do bad stuff to you. I attempted suicide in October by taking 165 extra strength advil, and I very nearly died. If I hadn't gotten to the hospital right when I did, I wouldn't be posting right now. So yes, advil can do bad stuff to you. 8 probably won't, but it is still significant that you were trying to hurt yourself. The point is the intent, and although 8 might not make you suicidal, it is certainly not healthy. It does also mess up your liver a bit each time you do that, so if you think you might do it again, lock up all the pills in your house where you can't get to them, or ask your parents to. It's really important, because you might regret it later if you completely mess up your liver.
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.